Officer overdoses after making contact with fentanyl during traffic stop

A police officer in Ohio had to be revived when he overdosed after accidentally coming in contact with fentanyl during a traffic stop.

WKBN reports Officer Chris Green from East Liverpool was part of a group of officers that stopped a car on Friday night after they witnessed what they thought was a drug transaction.

According to the police report, white powder was found on the car seat, floor and shoes of one of the suspects in the vehicle. 

Green put on gloves and a mask when searching the car, but when he returned to the police station, another officer noticed Green had a white powder on his shirt.

Without thinking, Green wiped the powder off, not realizing it was fentanyl. The drug is so powerful, it can get into the body simply through skin contact.

Green overdosed at the station an hour later and was immediately treated with a dose of Narcan, a medication that blocks the effects of opioids.

Green received an additional three doses of Narcan at the hospital.

As of Sunday, Green is said to be doing fine.

This BBSNews article was syndicated from News | WPLG, and written by News | WPLG. Read the original article here.